You are here:

Addiction to Drugs/two ssri together

Advertisement


Question
Dear sir,

My name is Simona. I stay in India. Please clarify a doubt of mine. I am suffering from social phobia (social anxiety disorder).  I went for the medical treatment for it on 20th of Jan 2014. I was prescribed Depran H (which contains 10 mg of ecsitalopram and 0.25 mg of clonazepam). Although I felt relief from it but my symptoms were not fully gone. So, on 12th may 2014, I was prescribed following medicines:
Depran H (same dose as earlier) plus  censpram/nexito 10 mg. I am taking these medicine till now, but my symptoms were not fully gone. So, on 24th June 2014 I was prescribed following medicines:
Depran H as  earlier
censpram for 10 days and then discontinue
paroxetine hydrochloride ( two 12.5 mg tablets in a day).

Now, my questions are as follows,
1.   IS it fine to take two SSRI (paroxetine and escitalopram)  together?
2.    Till now I have taken censpram 10 mg for 7 weeks. Is it fine to discontinue censpram 10mg straightaway without tapering? (remember it is replaced by paroxetine).But still is it not necessary to gradually reduce censpram 10 mg.
Please guide me.

Thanks.

Answer
Simona,
It would probably be fine, since they are both SSRIs, however, I have known younger psychiatrists who prefer to taper down off the older drug even while you have started the newer drug. It is probably not necessary, and not all psychiatrists do it, but I have seen it done without tapering. IF, however, after a week or so you start having sweating, headaches, visual problems (these aren't serious, just temporary), heart palpitations or digestive disturbances, then you need to contact the physician and tell them of this. Then, they can give you a tapering schedule. I cannot, because this is not in my scope of nursing practice.












I feel they put you on proper medications for your symptoms. There is something I should point out, however. Censpram and Escitalopram are the same drug; the only difference is it is called 'Censpram' in India, where you live. So therefore, there would need to be no weaning off or tapering. HOWEVER, I found a small to moderate degree of contraindications with giving Lexapro with Paroxitine. This may not be a problem; it was just listed as a "possible" precaution. I am putting a link to this information below. Please click or go to it. I hope I have helped. I am taking a few days off, but if you need further guidance please let me know.

CLICK OR GO HERE:   www.drugs.com/drug-interactions/lexapro-with-paroxetine-1013-565-1800-0.html

Addiction to Drugs

All Answers


Answers by Expert:


Ask Experts

Volunteer


Patricia M.

Expertise

I will attempt to answer any serious question on substance abuse, including alcohol, illegal drugs and/or prescription drugs.

Experience

As a nurse, I bring a strong background in pharmacology along with a working knowledge of the effects of addiction. I am a believer in 12-step programs, and also medication-controlled programs for certain addictions.

Education/Credentials
Nursing school with diploma. 20-plus years nursing in general hospitals, med/surg and in later years employed by psychologists who also handled substance abuse problems. I am up-to-date with current treatment options, including medically-supervised programs and 12-steps.

Awards and Honors
Dean's List while in college. I have taken extra pharmacology courses because I enjoy it, and out necessity to stay up-to-date.

Past/Present Clients
I volunteer here on AllExperts in the Pharmacology area and also Medical area, in attempt to offer the questioners a "nurse's perspective", where I've received many and varied questions and problems, including some relating to addictions.

©2016 About.com. All rights reserved.